Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 144, NWS Louisville, KY

April 23, 2011Harrison County, Indiana; 4 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 23, 2011, 4:39 AM EDT for Harrison County, Indiana; 4 counties in Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2011, 4:39 AM EDT (08:39 UTC)
Expired
Apr 23, 2011, 5:15 AM EDT
In force
36 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Harrison County, IN, Bullitt County, KY, Hardin County, KY, Jefferson County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 11 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 2:04 AM EDTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WUUS53 KLMK 230839
SVRLMK
INC061-KYC029-093-111-163-230915-
/O.NEW.KLMK.SV.W.0144.110423T0839Z-110423T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 AM EDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHWESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 515 AM EDT

* AT 437 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LACONIA...MOVING EAST AT 60
  MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SHEPHERDSVILLE...
  BRANDENBURG...
  HOWARD AND EVANS LANDING...
  CUPIO AND PITTS POINT...
  BEECH GROVE AND GAP IN KNOB...
  CLERMONT AND HOBBS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3805 8553 3784 8566 3794 8620 3810 8617
TIME...MOT...LOC 0839Z 283DEG 55KT 3800 8606
WIND...HAIL 60MPH <.50IN

$$

EER
2 follow-up statements
674 
WWUS53 KLMK 230855
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
455 AM EDT SAT APR 23 2011

INC061-KYC029-093-111-163-230915-
/O.CON.KLMK.SV.W.0144.000000T0000Z-110423T0915Z/
HARRISON IN-JEFFERSON KY-MEADE KY-BULLITT KY-HARDIN KY-
455 AM EDT SAT APR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR NORTHERN HARDIN...BULLITT...EASTERN MEADE...SOUTHWESTERN
JEFFERSON AND SOUTHEASTERN HARRISON COUNTIES...

AT 451 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST POINT...MOVING
EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SHEPHERDSVILLE...
  PITTS POINT AND BARRALLTON...
  BARDSTOWN JUNCTION AND BEECH GROVE...
  CLERMONT AND CEDAR GROVE...
  HOBBS AND RIDGETOP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3808 8593 3805 8553 3784 8566 3793 8613
TIME...MOT...LOC 0855Z 281DEG 37KT 3796 8586
WIND...HAIL 60MPH <.50IN

$$

RS
689 
WWUS53 KLMK 230906
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 AM EDT SAT APR 23 2011

INC061-KYC029-093-111-163-230915-
/O.EXP.KLMK.SV.W.0144.000000T0000Z-110423T0915Z/
HARRISON IN-JEFFERSON KY-MEADE KY-BULLITT KY-HARDIN KY-
506 AM EDT SAT APR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDIN...BULLITT...
EASTERN MEADE...SOUTHWESTERN JEFFERSON AND SOUTHEASTERN HARRISON
COUNTIES WILL EXPIRE AT 515 AM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN LOUISVILLE.

LAT...LON 3808 8593 3805 8553 3784 8566 3793 8613
TIME...MOT...LOC 0905Z 281DEG 37KT 3794 8573

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:19 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 23, 3:19 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 AM EDT SAT APR 23 2011

.SHORT TERM (TODAY AND TONIGHT)...

...TORNADO WATCH IN EFFECT FOR MOST OF THE AREA UNTIL 6AM EDT...

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY NIGHT FOR ALL OF
SOUTH-CENTRAL INDIANA AND THE NORTHERN HALF OF OUR KY COUNTIES...

SFC BOUNDARY ACROSS THE MID-MS VALLEY REGION AND AMPLE SHOWERS AND
STORMS ALONG IT WILL CONTINUE TO FILTER INTO THE REGION OVERNIGHT.
STILL SEEING GOOD INSTABILITY AND PLENTY OF LOW-LEVEL SHEAR AHEAD OF
THE MAIN LINE OVER OUR SRN HALF OF THE CWA. STORMS CONTINUE TO SHOW
GOOD ROTATION AND WE CONTINUE TO RECEIVE WALL CLOUD/FUNNEL CLOUD
REPORTS. THUS THE SEVERE/TORNADIC THREAT CONTINUES FOR THE NEXT FEW
HOURS...WITH LARGE HAIL...DAMAGING WINDS POSSIBLY...AND POSSIBLY A
FEW TORNADOES AS WELL.

ANOTHER LINE OF SHOWERS AND STORMS FROM SW INDIANA INTO SE MISSOURI
WILL PUSH INTO THE REGION AND EXACERBATE THE FLASH FLOODING
POTENTIAL AS MUCH OF IT WILL TRACK OVER THE SAME AREAS THAT RECEIVED
THE MOST RAIN...MAINLY SOUTH-CENTRAL IN AND NORTH-CENTRAL KY. HEAVY
RAIN AND POTENTIAL FLOODING WILL REALLY BE THE MAIN THREAT THROUGH
DAWN-MID MORNING WHERE POTENTIALLY ANOTHER 1-2 INCHES...LOCALLY
MORE...COULD FALL WITH THE HEAVIEST STORMS ESPECIALLY IF THEY TRAIN
OVER THE SAME AREAS.

ONCE THIS CONVECTION FINALLY PUSHES EAST OF THE AREA...ROUGHLY MID
MORNING...THE BOUNDARY WILL HOVER SOMEWHERE ACROSS OUR CENTRAL CWA
AND MORE SHOWERS/STORMS WILL REDEVELOP ALONG IT DURING THE AFTERNOON
HOURS. SOME OF THESE COULD BE SEVERE AGAIN (THINKING LARGE HAIL WILL
BE THE MAIN THREAT)...BUT MORE IMPORTANTLY COULD BRING ADDITIONAL
HEAVY RAINFALL AND FLOODING POTENTIAL. INSERTED SEVERE WORDING INTO
THE AFTERNOON ZONES...AS WELL AS EXTENDED THE FLASH FLOOD WATCH
UNTIL 12Z SUNDAY.

MADE NO CHANGES BEYOND TODAY/TONIGHT.

.LONG TERM (SUNDAY - FRIDAY)...

...SIGNIFICANT RAINS ANTICIPATED IN THE LONG TERM FORECAST PERIOD...

SUNDAY - TUESDAY...

SUNDAY WE/LL HAVE A FRONTAL BOUNDARY STALLED OUT SOMEWHERE OVER
SOUTHERN INDIANA WITH MULTIPLE WAVES OF PRECIP RIDING ALONG THAT
BOUNDARY.  AS A LOW PRESSURE DEVELOPS OVER MO/OK/TX MONDAY
MORNING...THE FRONT WILL MOVE NORTH A BIT PUTTING US IN THE WARM
SECTOR.  THIS WILL HELP TO DECREASE RAIN CHANCES OVER SOUTHERN
INDIANA.  MOST OF CENTRAL KY SHOULD BE DRY WITH SOME SUNSHINE
PEAKING THROUGH PARTLY CLOUDY SKIES.  WITH A STRONG SOUTHERLY
FLOW...TEMPS SHOULD WARM INTO THE LOW TO MID 80S FOR HIGHS AND LOW
TO MID 60S FOR LOWS.

THE LOW PRESSURE WILL STRENGTHEN AND MOVE NE INTO THE GREAT LAKES BY
TUES EVENING.  THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH
INTO OUR AREA TUES AND BECOME STATIONARY TO THE NORTH OF THE OHIO
RIVER BY TUES NIGHT. AHEAD AND ALONG OF THIS FRONT SHOWERS AND
THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TUES.  THE 12Z EURO AND
GFS DISAGREE ON HOW FAST THIS PRECIP WILL MAKE IT INTO THE
AREA...BUT GENERALLY IT LOOKS LIKE TUESDAY MORNING WILL BE PRIME FOR
T-STORMS.  SOME OF THESE STORMS COULD BE STRONG ESPECIALLY WEST OF
I-65 WITH HEAVY RAINFALL AS WELL.  TEMPS TUES SHOULD BE LIMITED TO
MID 70S TO AROUND 80.

WEDNESDAY - FRIDAY...

ANOTHER MORE POTENT LOW PRESSURE WILL THEN MOVE UP THE BOUNDARY
SOMEWHERE ALONG OR NORTH OF THE OHIO RIVER WED/WED NIGHT.  ANOTHER
THREAT FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL EXIST AS
AN AXIS OF HEAVY RAINFALL LOOKS TO SET UP SOMEWHERE OVER OUR ALREADY
WELL SATURATED FORECAST AREA.  STRONG STORMS COULD BE POSSIBLE AS
WELL ESPECIALLY OVER SOUTH CENTRAL KY SOUTH OF THE SFC LOW.

THURS HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW.  WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.

TEMPS WILL BE IN THE 70S FOR WED...COOLING TO THE MID 60S FOR THURS
IN THE UPPER TROUGH.  A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH
HIGHS BACK INTO THE 70S.

QPF SUMMARY...

TOTAL QPF AMOUNTS FOR THE WEEK LOOK TO BE BETWEEN 2 TO 4 INCHES AT
THIS TIME WITH LOCALLY HIGHER AMOUNTS ANTICIPATED.  THE BULK OF THIS
RAIN SHOULD OCCUR TUE-WED.

&&

.AVIATION (06Z TAF ISSUANCE)...

BOUNDARY WITH AMPLE SHOWERS AND THUNDERSTORMS ALONG IT WILL CONTINUE
TO AFFECT THE SDF TERMINAL MOSTLY...WITH STRONG TO SEVERE STORMS
OVER THE NEXT TWO HOURS...WITH GUSTS UP TO 50 KT POSSIBLE. STORMS
ARE NEARING BWG AT THE MOMENT...BUT LOOK WEAKER. STORMS WILL REACH
LEX WITHIN AN HOUR OR TWO JUST LIKE BWG AS WELL. IFR CIGS AND LIFR
VSBYS WILL BE THE RULE WITH ANY STORMS...AND LIKELY ON AND OFF
THROUGH 10Z...THOUGH MOST OF THE REGULAR THUNDERSTORMS WILL CONTAIN
MVFR CIGS/IFR VSBYS.

ANOTHER ROUND OF SHOWERS/STORMS WILL RETURN TO AT LEAST
SDF...PERHAPS LEX AND BWG SATURDAY AFTERNOON SO WE COULD SEE A BREAK
IN CONVECTION IN THE MORNING. NOT INCLUDING WINDS FROM STORMS...SFC
WINDS WILL LIKELY STAY OUT OF THE SOUTH AND REMAIN GUSTY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ023>043-045>049-
     053>055.

IN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ076>079-083-084-
     089>092.

&&

SHORT TERM........AL
LONG TERM.........AML
AVIATION..........AL
Hazardous weather outlook, Apr 23, 4:24 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
424 AM EDT SAT APR 23 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-240830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
424 AM EDT SAT APR 23 2011 /324 AM CDT SAT APR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA THROUGH
6AM EDT. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY
AND TONIGHT FOR SOUTH-CENTRAL INDIANA AND MUCH OF CENTRAL AND
NORTH CENTRAL KENTUCKY.

SHOWERS AND THUNDERSTORMS ALONG A SOUTHWEST TO NORTHEAST ORIENTED
BOUNDARY WILL CONTINUE TO BRING AMPLE HEAVY RAINFALL TO MANY
LOCATIONS THROUGH MID MORNING...AS WELL AS THE CHANCE FOR SEVERE
WEATHER. ALTHOUGH HEAVY RAINFALL AND FLASH FLOODING WILL BE THE
BIGGEST THREATS...THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS SEVERE WEATHER
THREAT WILL BEGIN TO DIMINISH AFTER DAWN.

ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE THUNDERSTORMS WILL
REDEVELOP ALONG THE SAME BOUNDARY THIS AFTERNOON. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE STRONGEST
STORMS. IN ADDITION THE POTENTIAL FOR FLASH FLOODING WILL
CONTINUE AT LEAST THROUGH TONIGHT...WITH AREA RIVERS LIKELY TO
SEE RAPID RISES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH
WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE
WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER
FORECASTS OVER THE NEXT COUPLE OF DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED FROM NOW THROUGH TONIGHT TO REPORT ANY
INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS.

AL

In the hours before

Local storm report, Apr 23, 3:37 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     FUNNEL CLOUD     8 S MAGNOLIA            37.33N  85.75W
04/23/2011                   HART               KY   TRAINED SPOTTER

            MEDIA RELAYED REPORT OF FUNNEL CLOUD NEAR ROWLETTS

&&

EVENT NUMBER LMK1100544

LG
Local storm report, Apr 23, 3:41 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     HAIL             LEBANON                 37.57N  85.25W
04/23/2011  M0.50 INCH       MARION             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100545

LG
Special weather statement, Apr 23, 3:45 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EDT SAT APR 23 2011

KYZ054-065-066-230815-
CASEY-MARION-TAYLOR-
345 AM EDT SAT APR 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 341 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF CAMPBELLSVILLE...AND MOVING
EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LIBERTY...
  MERRIMAC AND BASS...
  ATTERSON...
  JACKTOWN AND CHILTON...
  PEYTONS STORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3730 8517 3731 8518 3731 8519 3733 8531
      3751 8528 3751 8487 3745 8487 3743 8485
      3723 8481
TIME...MOT...LOC 0744Z 274DEG 29KT 3740 8518

EER
Special weather statement, Apr 23, 4:12 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 AM EDT SAT APR 23 2011

KYZ056-057-067-230845-
GARRARD-LINCOLN-MADISON-
412 AM EDT SAT APR 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 409 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF STANFORD...AND MOVING EAST AT 60
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  STANFORD...
  LANCASTER...
  ROWLAND AND WALNUT FLAT...
  PREACHERSVILLE AND POINT LEAVELL...
  CARTERSVILLE AND MANSE...
  WALLACETON AND MIDDLETOWN...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3756 8418 3752 8421 3751 8430 3753 8435
      3747 8438 3748 8445 3745 8447 3739 8481
      3744 8486 3755 8486 3776 8416 3766 8411
      3764 8413 3757 8410
TIME...MOT...LOC 0811Z 257DEG 54KT 3750 8477

EER
Special weather statement, Apr 23, 4:16 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 AM EDT SAT APR 23 2011

INZ076>079-084-089>092-KYZ023>025-028>031-230900-
BRECKINRIDGE-BULLITT-CLARK-CRAWFORD-FLOYD-HANCOCK-HARDIN-HARRISON-
JEFFERSON-MEADE-OLDHAM-ORANGE-PERRY-SCOTT-WASHINGTON-
416 AM EDT SAT APR 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS MOVING FROM SOUTHERN INDIANA INTO CENTRAL KENTUCKY...

AT 409 AM EDT /309 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF PAOLI TO 10 MILES EAST OF ENGLISH TO 10 MILES WEST OF
BRANDENBURG TO 7 MILES SOUTHWEST OF HAWESVILLE...MOVING EAST AT
60 MPH.

FREQUENT LIGHTNING...TORRENTIAL RAIN WITH RAINFALL RATES UP TO TWO
INCHES PER HOUR...AND GUSTY WINDS TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

THESE DANGEROUS STORMS WILL AFFECT LOUISVILLE...CORYDON...
BRANDENBURG...AND CHARLESTOWN BY 500 AM EDT. FLOODING...DANGEROUS
LIGHTNING...TORRENTIAL RAIN...AND GUSTY WINDS CAN ALL BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
IF ENCOUNTERING HEAVY RAINS. NEVER DRIVE INTO WATER COVERED ROADS!

&&

LAT...LON 3800 8686 3801 8678 3811 8678 3832 8648
      3851 8647 3869 8551 3843 8538 3831 8540
      3830 8547 3826 8541 3811 8545 3794 8590
      3774 8683 3783 8686 3783 8692 3789 8693
TIME...MOT...LOC 0813Z 261DEG 53KT 3850 8632 3833 8621
          3800 8628 3783 8676

13
Local storm report, Apr 23, 4:18 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     FLASH FLOOD      CANNELTON               37.91N  86.74W
04/23/2011                   PERRY              IN   LAW ENFORCEMENT

            FLOODING IN CITY STREETS.

&&

EVENT NUMBER LMK1100546

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:40 PM EDTSpecial Weather StatementLMKDubois50 min
Apr 22, 11:24 PM EDTSpecial Weather StatementLMKCrawford, Dubois, Orange, Perry51 min
Apr 22, 11:38 PM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry37 min
Apr 23, 12:05 AM EDTFlash Flood WarningLMKCrawford, Dubois, Perry8 hr
Apr 23, 12:06 AM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Perry24 min
Apr 23, 12:13 AM EDTSpecial Weather StatementLMKClark, Floyd, Harrison, Jefferson, Scott, Washington62 min
Apr 23, 12:29 AM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Perry31 min
Apr 23, 12:36 AM EDTTornado WarningLMKPerry24 min
Apr 23, 12:47 AM EDTTornado WarningLMKHarrison13 min
Apr 23, 12:50 AM EDTFlash Flood WarningLMKCrawford, Harrison6 hr
Apr 23, 12:50 AM EDTSevere Thunderstorm WarningLMKHarrison25 min
Apr 23, 12:59 AM EDTTornado WarningLMKCrawford, Perry18 min
Apr 23, 1:14 AM EDTTornado WarningLMKCrawford, Harrison31 min
Apr 23, 3:17 AM EDTFlash Flood WarningLMKCrawford, Dubois, Orange9 hr
Apr 23, 3:23 AM EDTSpecial Weather StatementLMKDubois22 min
Apr 23, 3:39 AM EDTSevere Thunderstorm WarningLMKDubois, Perry22 min
Apr 23, 3:55 AM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Harrison, Perry35 min
Apr 23, 4:16 AM EDTSpecial Weather StatementLMKClark, Crawford, Floyd, Harrison, Perry44 min
Apr 23, 4:59 AM EDTAreal Flood AdvisoryLMKClark, Floyd, Scott, Washington3 hr
Apr 23, 7:21 AM EDTFlash Flood WarningLMKCrawford, Dubois, Perry6 hr
Apr 23, 7:51 AM EDTFlash Flood WarningLMKCrawford, Harrison5 hr
Apr 23, 10:30 AM EDTRiver Flood WarningLMKClark, Floyd, Harrison12 days
Apr 23, 10:32 AM EDTRiver Flood WarningLMKJefferson6 days
Apr 23, 10:36 AM EDTRiver Flood WarningLMKJefferson, Scott3 days
Apr 23, 11:02 AM EDTSpecial Weather StatementLMKFloyd28 min
Apr 23, 11:12 AM EDTSevere Thunderstorm WarningLMKClark18 min
Apr 23, 11:15 AM EDTSpecial Weather StatementLMKOrange, Washington30 min
Apr 23, 11:37 AM EDTSpecial Weather StatementLMKClark, Floyd, Harrison23 min
Apr 23, 12:01 PM EDTSpecial Weather StatementLMKClark29 min
Apr 23, 12:14 PM EDTFlash Flood WarningLMKCrawford, Dubois, Orange, Perry3 hr
Apr 23, 12:57 PM EDTSpecial Weather StatementLMKDubois, Orange48 min
Apr 23, 1:10 PM EDTFlash Flood WarningLMKClark, Floyd, Harrison, Scott, Washington3 hr
Apr 23, 1:18 PM EDTSpecial Weather StatementLMKFloyd, Harrison27 min
Apr 23, 1:21 PM EDTSpecial Weather StatementLMKCrawford, Jefferson, Orange, Scott, Washington39 min
Apr 23, 2:13 PM EDTSpecial Weather StatementLMKClark62 min
Apr 23, 2:34 PM EDTFlash Flood WarningLMKJefferson, Scott16 hr
Apr 23, 3:16 PM EDTFlash Flood WarningLMKClark, Crawford, Dubois, Floyd, Harrison, Orange and 2 more15 hr
Apr 23, 5:06 PM EDTRiver Flood WarningLMKHarrison, Washington44 hr
Apr 23, 1:14 AM EDTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer31 min
Apr 23, 1:25 AM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble20 min
Apr 23, 1:32 AM EDTSevere Thunderstorm WarningLMKGrayson, Hardin28 min
Apr 23, 1:38 AM EDTTornado WarningLMKHenry22 min
Apr 23, 1:43 AM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Green, Marion, Taylor32 min
Apr 23, 1:57 AM EDTSevere Thunderstorm WarningLMKHardin, Hart, Larue, Nelson18 min
Apr 23, 2:16 AM EDTSevere Thunderstorm WarningLMKGreen, Hardin, Hart, Larue, Marion, Nelson and 2 more29 min
Apr 23, 2:18 AM EDTTornado WarningLMKBoyle, Mercer, Washington27 min
Apr 23, 2:24 AM EDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio36 min
Apr 23, 2:27 AM EDTTornado WarningLMKHart18 min
Apr 23, 2:31 AM EDTFlash Flood WarningLMKGrayson, Hardin, Hart, Larue, Nelson5 hr
Apr 23, 2:43 AM EDTTornado WarningLMKBoyle, Garrard, Jessamine, Madison, Mercer32 min
Apr 23, 2:45 AM EDTSevere Thunderstorm WarningLMKBoyle, Green, Hart, Larue, Marion, Mercer and 3 more30 min
Apr 23, 2:47 AM EDTTornado WarningLMKButler, Edmonson, Grayson28 min
Apr 23, 3:13 AM EDTSevere Thunderstorm WarningLMKGreen, Marion, Taylor32 min
Apr 23, 3:45 AM EDTSpecial Weather StatementLMKCasey30 min
Apr 23, 4:03 AM EDTFlash Flood WarningLMKBoyle, Casey, Lincoln, Marion, Taylor65 min
Apr 23, 4:12 AM EDTSpecial Weather StatementLMKGarrard, Lincoln33 min
Apr 23, 5:15 AM EDTSpecial Weather StatementLMKOhio30 min
Apr 23, 5:21 AM EDTSpecial Weather StatementLMKAnderson, Franklin, Nelson, Scott, Spencer, Washington and 1 more24 min
Apr 23, 5:29 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Scott, Shelby, Woodford31 min
Apr 23, 5:33 AM EDTFlash Flood WarningLMKBreckinridge, Bullitt, Grayson, Hancock, Hardin6 hr
Apr 23, 5:47 AM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Nicholas, Scott43 min
Apr 23, 5:52 AM EDTSpecial Weather StatementLMKMercer, Nelson, Washington23 min
Apr 23, 6:17 AM EDTTornado WarningLMKBourbon, Nicholas28 min
Apr 23, 6:26 AM EDTSpecial Weather StatementLMKOhio34 min
Apr 23, 6:30 AM EDTFlash Flood WarningLMKButler, Grayson, Ohio4 hr
Apr 23, 6:51 AM EDTAreal Flood AdvisoryLMKAnderson, Bourbon, Boyle, Bullitt, Clark, Fayette and 16 more3 hr
Apr 23, 7:26 AM EDTFlash Flood WarningLMKGrayson, Hardin, Hart, Larue6 hr
Apr 23, 7:32 AM EDTSevere Thunderstorm WarningLMKGreen, Hart, Metcalfe28 min
Apr 23, 10:33 AM EDTRiver Flood WarningLMKHardin, Nelson14 days
Apr 23, 10:35 AM EDTRiver Flood WarningLMKOhio28 days
Apr 23, 11:28 AM EDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby32 min
Apr 23, 11:48 AM EDTSpecial Weather StatementLMKHancock27 min
Apr 23, 12:22 PM EDTSpecial Weather StatementLMKMeade23 min
Apr 23, 12:36 PM EDTSpecial Weather StatementLMKHarrison, Scott24 min
Apr 23, 1:28 PM EDTSpecial Weather StatementLMKTrimble32 min
Apr 23, 2:49 PM EDTFlash Flood WarningLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer15 hr
Apr 23, 3:32 PM EDTRiver Flood WarningLMKBourbon31 hr
Apr 23, 3:43 PM EDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas, Scott47 min
Apr 23, 3:51 PM EDTSpecial Weather StatementLMKBullitt, Spencer39 min
Apr 23, 4:17 PM EDTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott, Woodford5 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.